Michigan, 2005

Hail and Damaging Winds in Michigan, June 14, 2005

June 14, 2005 · NWS DTX · 30 events in 13 counties and zones

A strong cold front moved through southeast Michigan during the peak heating of the day. Severe weather was reported in every county along and north of M-59.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
30

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DTX wrote it up.

A strong cold front moved through southeast Michigan during the peak heating of the day. Severe weather was reported in every county along and north of M-59.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before the first event at Jun 14, 12:31 PM EST, 1 hour 30 minutes earlier.

Area forecast discussion, Jun 14, 12:31 PM EST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
131 PM EDT TUE JUN 14 2005

.AVIATION...

TIMING FOR THE LINE OF CONVECTION WILL BE THE MAIN ISSUE AS CURRENT
VWP SUGGESTS WE WILL BE ABLE TO TAP INTO 40KTS WITH STORM PASSAGE.
BEST THOUGHTS ARE BETWEEN 19-23Z FOR THE SEVERE CONVECTION, TO BE
FOLLOWED BY MVFR CEILINGS TONIGHT AND SOME SHOWERS TOWARD DAYBREAK.
ACROSS THE NORTHERN TAF SITES, BASED ON UPSTREAM CONDITIONS, WE
COULD EXPERIENCE MARGINAL IFR CEILINGS AS THE UPPER LOW TRANSVERSES
EAST AND COLD ADVECTION COMMENCES ACROSS THE NORTHERN COUNTIES FIRST.

&&

.UPDATE...ISSUED 1045 AM EDT TUE

AFTER COLLABORATION WITH SPC...WE WILL BE UPGRADING THE CWA INTO A
MODERATE RISK FOR THE DAY 1 SEVERE WEATHER OUTLOOK.

WITH STRONG UPSTREAM SHORT WAVE TROF SEEN ON THE H20 VAPOR, TAMDAR
AND VWP SOUNDING SHOWING A STRONG UNIDIRECTIONAL HODOGRAPH, AND
ENTRANCE REGION OF 300MB JET... SHOULD BE AN INTERESTING AFTERNOON.

WE ARE HEATING UP QUICKLY AND OUR LULL IN DEWPOINTS BEHIND THE
INITIAL SHOT OF SHOWERS... IS QUICKLY REBOUNDING WITH NEAR 70F
ACROSS CENTRAL INDIANA.  THIS BRINGS CAPES TO 2500 J/KG AND BRN
SHEAR VALUES QUITE HIGH ACROSS THE REGION.  EHI VALUES OF OVER 2,
WITH THE MAX ACROSS THE THUMB AND ADJACENT LAKE HURON COUNTIES AS
FLOW WILL BE A LITTLE BACKED.  IF CELLS ARE ABLE TO DEVELOP ALONG
THESE BOUNDARIES, GIVEN THE AMOUNT OF SHEAR, SUPERCELLS (PERHAPS
SPLITTING SUPERCELLS) AND POSSIBLY A TORNADO MAY DEVELOP.  MODELS
ARE HINTING AT A PRE-FRONTAL TROF TO GET THINGS GOING WHICH WAS
EXTENDING FROM EXTREME SOUTHWEST LOWER INTO INDIANA.  CORFIDI
VECTORS SHOW A VERY FAST STORM MOVEMENT TO THE NORTHEAST NEAR
35-45KTS.

BGM

&&

.AVIATION...  ISSUED AT 733 AM EDT

AS WITH THE PAST SEVERAL DAYS... DEALING WITH SOME MVFR VISIBILITY
IN FOG THIS MORNING DUE TO THE HIGH LOW LEVEL MOISTURE CONTENT.
VISIBILITIES WILL IMPROVE OVER THE NEXT HOUR OR TWO. ATTENTION THEN
TURNS TO THE SHORT WAVE OVER MISSOURI AND ASSOCIATED SURFACE FRONT
WORKING INTO WESTERN ILLINOIS. THIS WAVE AND ASSOCIATED SURFACE
FRONT WILL LIFT INTO SW LOWER MICHIGAN BY 18Z. GIVEN AMPLE
INSTABILITY OVER LOWER MI... THIS WILL INITIATE CONVECTION OVER THE
AREA BY 18Z. THE FORCING WILL ALLOW CONVECTION TO PERSIST THROUGH
MUCH OF THE AFTERNOON. SOME BRIEF IFR CONDITIONS AND STRONG WINDS
ARE POSSIBLE IN THESE THUNDERSTORMS. SUBSIDENCE WILL WORK ACROSS THE
AREA FROM THE SOUTHWEST AFTER 21Z. THIS SHOULD BRING AN END TO THE
WIDESPREAD CONVECTION.

&&

.SHORT TERM...TODAY AND TONIGHT

THE 00Z UPPER AIR DATA AND CURRENT WATER VAPOR IMAGE SHOWS AN UPPER
LOW OVER MINNESOTA. ON THE 08Z SURFACE MAP... LOW PRESSURE IS
CENTERED OVER THE MINNESOTA/IOWA BORDER. THIS SYSTEM HAS A WARM
FRONT EXTENDING INTO SW LOWER MICHIGAN AND A COLD FRONT EXTENDING
ACROSS THE MID MISSISSIPPI RIVER VALLEY THEN INTO THE SOUTHERN
PLAINS. MEANWHILE... RIDGING ALOFT OVER EASTERN LOWER MICHIGAN IS
MAINTAINING MOST CLEAR SKIES AT THIS HOUR. DENSE FOG HAS DEVELOPED
ACROSS THE THUMB WHERE THE SURFACE PRESSURE GRADIENT IS STILL
QUITE WEAK. THE REST OF THE AREA WILL ALSO HAVE TO CONTEND WITH
SOME PATCHY FOG THIS MORNING. THE FOG SHOULD LIFT AROUND 12 TO 13Z
THIS MORNING AS DIURNAL HEATING COMMENCES AND THE GRADIENT
TIGHTENS.

THE MAIN SHORT TERM FORECAST CONCERN WILL BE TIMING OF CONVECTION
TODAY AND THE POTENTIAL FOR SEVERE WEATHER. THE 00Z NAM...GFS AND
WRFXX ARE IN FAIRLY GOOD AGREEMENT IN INDICATING THAT A MID LEVEL
SHORT WAVE CURRENTLY SEEN ROTATING AROUND THE BASE OF THE UPPER LOW
AND MOVING INTO WESTERN MISSOURI WILL REACH SOUTHERN LAKE MICHIGAN
BY 18Z. THE SURFACE COLD FRONT IS EXPECTED TO MOVE ACROSS SOUTHEAST
MICHIGAN BETWEEN 18Z AND 00Z. CONVERGENCE ALONG FRONT AS WELL AS
HEIGHT FALLS ASSOCIATED WITH THE MID LEVEL WAVE WILL SPELL A FAIRLY
GOOD SHOT AT CONVECTION THIS AFTERNOON. THERE IS ALSO SOME UPPER
LEVEL DIFLUENCE ALONG WITH VERY HIGH LOW LEVEL MOISTURE... SO WILL
CONTINUE WITH NUMEROUS POPS THROUGH THE AFTERNOON. A 50KT MID LEVEL
JET WILL ACCOMPANY THE CONVECTION THIS AFTERNOON...ALLOWING 0-6KM
BULK SHEAR TO APPROACH 40 KTS. FOR THIS REASON... SE MICHIGAN
REMAINS IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. THE AMOUNT
OF INSTABILITY WILL DETERMINE HOW EXTENSIVE THE SEVERE WEATHER WILL
BE AND WHETHER OR NOT PORTIONS OF SE MICHIGAN WILL BE UPGRADED TO A
MODERATE RISK LATER THIS MORNING. THE BOUNDARY LAYER SHOULD WILL
RAPIDLY DESTABILIZE LATER THIS MORNING...ONCE DEBRIS FROM THE
DIMINISHING CONVECTION WORKING INTO SW LOWER MI AS OF 08Z CLEARS THE
AREA THIS MORNING. 00Z MODELS INDICATE CONVECTION WORKING INTO THE
AREA BY EARLY AFTERNOON...NOT MUCH TIME TO BUILD VERY HIGH
INSTABILITY. IF HOWEVER TEMPS ARE ABLE TO HIT THE MID 80S THIS
AFTERNOON... MODIFIED NAM SOUNDINGS INDICATE 0-1KM MIXED LAYER CAPE
OF 2K J/KG... MORE THAN ENOUGH FOR SEVERE CONVECTION AND PERHAPS
DESERVING OF A MODERATE RISK. GIVEN THE STRONG UNIDIRECTIONAL WIND
FIELDS AND MID LEVEL DRY PUNCH WORKING INTO THE AREA LATE IN THE
AFTERNOON... DAMAGING WINDS AND LARGE HAIL APPEAR TO BE THE MAIN
SEVERE WEATHER HAZARD.

WILL CARRY A CHANCE OF SHOWERS AND THUNDERSTORMS INTO THE EVENING IF
CONVECTION GETS A LATER START THAN 00Z DATA SUGGESTS. THE UPPER LOW
WILL WORK INTO LOWER MICHIGAN OVERNIGHT. SOME DEEPER MOISTURE
WRAPPING AROUND THIS SYSTEM WILL WARRANT A CHANCE OF SHOWERS
OVERNIGHT.

&&

.LONG TERM...WEDNESDAY THROUGH MONDAY

FOR THE REMAINDER OF THE WEEK WE WILL BE WATCHING THE ABOVE
MENTIONED CLOSED LOW AS IT MOVES ACROSS THE GREAT LAKES REGION AND
ITS INTERACTION WITH ANOTHER UPPER LEVEL WAVE DROPPING DOWN FROM
NEAR HUDSON BAY ON WEDNESDAY. MODELS IN PRETTY GOOD AGREEMENT ABOUT
THE EVOLUTION OF THESE TWO SYSTEMS WITH THE EXCEPTION OF THE 00Z/14
NAM THAT PHASES THE TWO WAVES TOO FAST LEADING TO A DEEPER CLOSED
LOW OVER THE EASTERN GREAT LAKES BY FRIDAY MORNING. OTHER MODELS
INDICATING THE LOW WILL TRACK EAST THROUGH FRIDAY BEFORE TURNING
NORTHEAST TOWARDS THE NEW ENGLAND STATES AS IT GETS ABSORBED BY A
STRONGER LOW OVER NEWFOUNDLAND ON SATURDAY.

COLD AIR ADVECTION WILL CONTINUE THROUGH WEDNESDAY AS SURFACE WINDS
SHIFT AROUND TO THE WEST NORTHWEST WITH THE PASSAGE OF ANOTHER
SURFACE TROUGH. WEAK LOW LEVEL FRONTOGENESIS COMBINED WITH GOOD
INSTABILITY THROUGH 850MB WILL BE SUFFICIENT TO GENERATE LIGHT RAIN
SHOWERS THROUGH THE DAY. HAVE REMOVED THUNDERSTORMS FOR WEDNESDAY
THOUGH WITH STRONG CAP NEAR 800MB AND LIS OF 4 OR GREATER THROUGH
THE DAY. TEMPERATURES WILL FEEL DRAMATICALLY COOLER BEHIND THIS
FRONT AS HIGHS DROP 10-15 DEGREES FROM TUESDAY. HIGHS ARE
EXPECTED IN THE UPPER 60S TO LOWER 70S AREA WIDE WEDNESDAY THROUGH
FRIDAY. DID NOT GO QUITE AS LOW AS MEX GUIDANCE FOR NOW WHICH SHOWS
HIGHS IN DETROIT IN THE MID 60S THURS/FRI. LOCAL WRFXX MODEL SHOWED
TEMPS A FEW DEGREES WARMER AND THINK THAT WE WILL ALREADY BE
STARTING TO WARM A LITTLE BY FRIDAY WITH LESS CLOUD COVER.

WILL LEAVE CHANCE OF SHOWERS AND ISOLATED THUNDERSTORMS IN FOR
WEDNESDAY NIGHT/THURSDAY WITH THE SECONDARY LOW DROPPING DOWN OUT OF
NORTHEAST FLOW FROM NEAR HUDSON BAY. THIS LOW BRINGS SIGNIFICANTLY
COOLER AIR DOWN FROM CANADA ALOFT WITH THE GFS SHOWING 500MB TEMPS
DROPPING TO -22C WHILE LOCAL WRFXX ONLY FALLS TO -18C. UPPER AIR
CLIMATOLOGY SHOWS RECORD LOW 500MB TEMPERATURES FOR THIS WEEK
REACHING -22C SO WOULD HAVE TO THINK IT IS UNLIKELY THAT THE COLD
POOL WILL BE QUITE AS COLD AS GFS SUGGESTS. DESPITE
THIS...IMPRESSIVE LAPSE RATES ALOFT WILL WARRANT MENTION OF ISOLATED
THUNDERSTORMS FOR ELEVATED CONVECTION. THE MAIN PUSH WILL BE ON
THURSDAY BUT SHOWER ACTIVITY MAY END UP QUITE LIMITED IF ENOUGH
MOISTURE DOES NOT WRAP BACK AROUND INTO THE SYSTEM. OVERALL THOUGH
AM EXPECTING COOL AND CLOUDY CONDITIONS IN STORE FOR WED/THURS.

AS THE UPPER LEVEL WAVE PULLS OFF TO THE EAST HIGH PRESSURE WILL
BUILD OVER THE GREAT LAKES AT THE SURFACE. WE WILL BE DEALING WITH A
DRIER AIRMASS AS TEMPS GRADUALLY CLIMB BACK TO NEAR NORMAL LEADING
TO A PLEASANT WEEKEND.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...SEVERE THUNDERSTORM WATCH 481 IN EFFECT UNTIL 7 PM.
LAKE HURON...SEVERE THUNDERSTORM WATCH 481 IN EFFECT UNTIL 7 PM.
LAKE ST CLAIR...SEVERE THUNDERSTORM WATCH 481 IN EFFECT UNTIL 7 PM.
MI WATERS OF LAKE ERIE...SEVERE THUNDERSTORM WATCH 481 IN EFFECT
UNTIL 7 PM.

&&

SHORT TERM...BGM
LONG TERM....KAHL
AVIATION...BGM
Hazardous weather outlook, Jun 14, 11:42 AM EST, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1242 PM EDT TUE JUN 14 2005

MIZ047>049-053>055-060>063-068>070-075-076-082-083-150915-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-
LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-
LENAWEE-MONROE-
1242 PM EDT TUE JUN 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

...SEVERE THUNDERSTORM WATCH #481 IS IN EFFECT FOR ALL OF SOUTHEAST
LOWER MICHIGAN UNTIL 7 PM EDT...

NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON... MAINLY BETWEEN
1 PM AND 7 PM. THERE IS A MODERATE RISK FOR SEVERE WEATHER WITH
THESE STORMS. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS
TO 75 MPH AND HAIL TO ONE INCH IN DIAMETER. IN ADDITION...ANY
THUNDERSTORM THAT DEVELOPS THIS AFTERNOON WILL HAVE THE POTENTIAL TO
PRODUCE BRIEF HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING.
ACROSS THE THUMB AND ADJACENT LAKE HURON LOCATIONS...THE POSSIBILITY
FOR A TORNADO EXISTS.  THUNDERSTORMS WILL MOVE NORTHEAST NEAR 40 MPH.

A COLD FRONT AND UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE
REGION THIS AFTERNOON AND EVENING. THIS FRONT WILL INTERACT WITH A
MOIST AND UNSTABLE AIRMASS OVER SOUTHEAST LOWER MICHIGAN TO TRIGGER
STRONG TO SEVERE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED THUNDERSTORMS ARE EXPECTED WEDNESDAY NIGHT AND THURSDAY
AS AN UPPER LEVEL LOW PRESSURE SYSTEM RESIDES OVER THE REGION.
SEVERE WEATHER IS NOT EXPECTED WITH THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY.
SPOTTER ACTIVATION IS REQUESTED.

LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-150915-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH
MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC
MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON
MI-
1235 AM EDT TUE JUN 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE HURON...LAKE ST CLAIR
AND THE MICHIGAN WATERS OF LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT

...SEVERE THUNDERSTORM WATCH #481 IS IN EFFECT FOR LAKE HURON...LAKE
ST CLAIR AND THE MICHIGAN WATERS OF LAKE ERIE UNTIL 7 PM EDT...

NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON... MAINLY BETWEEN
2 PM AND 7 PM. THERE IS A MODERATE CHANCE OF SEVERE WEATHER WITH
THESE STORMS. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND
GUSTS TO 65 KNOTS AND HAIL TO ONE INCH IN DIAMETER. ANY THUNDERSTORM
THAT DEVELOPS TODAY WILL HAVE THE POTENTIAL TO PRODUCE BRIEF HEAVY
RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. STORMS WILL MOVE
NORTHEAST AT 40 MPH.

A COLD FRONT AND UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE
REGION THIS AFTERNOON AND EVENING. THIS FRONT WILL INTERACT WITH A
MOIST AND UNSTABLE AIRMASS OVER SOUTHEAST MICHIGAN TO TRIGGER STRONG
TO POSSIBLY SEVERE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED THUNDERSTORMS ARE EXPECTED WEDNESDAY NIGHT AND THURSDAY
AS AN UPPER LEVEL LOW PRESSURE SYSTEM RESIDES OVER THE REGION.
SEVERE WEATHER IS NOT EXPECTED WITH THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY.
SPOTTER ACTIVATION IS REQUESTED.

BGM

HTTP://WEATHER.GOV/DETROIT  (ALL LOWER CASE)

In the hours before

Special weather statement, Jun 14, 11:40 AM EST, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1240 PM EDT TUE JUN 14 2005

LCZ422>423-460-LEZ444-LHZ421>422-MIZ047>049-
053>055-060>063-068>070-075>076-082>083-142300-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY-
BAY-GENESEE-HURON-LAPEER-LENAWEE-LIVINGSTON-MACOMB-MIDLAND-
MONROE-OAKLAND-SAGINAW-ST. CLAIR-SANILAC-SHIAWASSEE-TUSCOLA-
WASHTENAW-WAYNE-
1240 PM EDT TUE JUN 14 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
481 IN EFFECT UNTIL 7 PM EDT FOR THE FOLLOWING AREA...

IN MICHIGAN THIS WATCH INCLUDES 17 COUNTIES

IN SOUTHEAST MICHIGAN

BAY... GENESEE... HURON...
LAPEER... LENAWEE... LIVINGSTON...
MACOMB... MIDLAND... MONROE...
OAKLAND... SAGINAW... SANILAC...
SHIAWASSEE... ST. CLAIR... TUSCOLA...
WASHTENAW... WAYNE...

THIS WATCH INCLUDES THE FOLLOWING ADJACENT COASTAL WATERS

DETROIT RIVER... LAKE ST. CLAIR... ST. CLAIR RIVER...
MICHIGAN WATERS OF LAKE ERIE...
HARBOR BEACH TO PORT SANILAC MI... INNER SAGINAW BAY...
LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC
MI...
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH
MI...
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON
MI
OUTER SAGINAW BAY... PORT AUSTIN TO HARBOR BEACH MI...
PORT SANILAC TO PORT HURON MI...

THIS INCLUDES THE CITIES OF...WARREN...SAGINAW...PONTIAC...
ANN ARBOR...HOWELL...BAY CITY...DETROIT...PORT HURON...ADRIAN...
BAD AXE...OWOSSO...SANDUSKY...LAPEER...MONROE...FLINT...
MIDLAND AND CARO.

The radar

The Detroit radar (KDTX), 39 km away, was scanning. The volume nearest the first event began at 19:00 UTC.

Open the radar archive at this moment

Event by event

25 thunderstorm wind, 5 hail. Local standard time, as filed.

Thunderstorm Wind, Saginaw

When
June 14, 2:01 PM EST
Where
Saginaw County, Burt
Measured
52 kt (60 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
42.600, -83.933

A trained spotter estimated a 60 mph thunderstorm wind gust.

Hail, Saginaw

When
June 14, 2:01 PM EST
Where
Saginaw County, Burt
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
42.817, -83.267

Thunderstorm Wind, Saginaw

When
June 14, 2:18 PM EST
Where
Saginaw County, Frankenmuth
Measured
56 kt (64 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
42.800, -83.017

Several trees and wires were reported down, along with a shed blown over.

Thunderstorm Wind, Tuscola

When
June 14, 2:21 PM EST
Where
Tuscola County, 1 mi N of Vassar
Measured
55 kt (63 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
42.750, -83.533

Trees and utility poles were brought down. Seven streets were completely closed due to large trees lying across the roadway. Over half of the city lost power due to the storm.

Thunderstorm Wind, Tuscola

When
June 14, 2:34 PM EST
Where
Tuscola County, Caro
Measured
51 kt (59 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
43.333, -83.083

Thunderstorm Wind, Tuscola

When
June 14, 2:36 PM EST
Where
Tuscola County, Fairgrove
Measured
62 kt (71 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
43.033, -82.600

Trees and power lines were blown down.

Hail, Tuscola

When
June 14, 2:36 PM EST
Where
Tuscola County, Fairgrove
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
43.233, -83.917

Thunderstorm Wind, Tuscola

When
June 14, 2:40 PM EST to 2:45 PM EST
Where
Tuscola County, Caro
Measured
54 kt (62 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
43.383, -83.583

Large tree limbs were reported blown down.

Thunderstorm Wind, Midland

When
June 14, 2:52 PM EST
Where
Midland County, 3 mi W of Midland
Measured
54 kt (62 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
43.317, -83.183

Trees and power lines were blown down.

Thunderstorm Wind, Shiawassee

When
June 14, 2:55 PM EST
Where
Shiawassee County, Juddville
Measured
60 kt (69 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
43.517, -84.117

Large trees were blown down.

Thunderstorm Wind, Tuscola

When
June 14, 3:00 PM EST
Where
Tuscola County, Deford
Measured
54 kt (62 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
43.617, -84.300

Local law enforcement reported a tree over Deckerville and Cemetary Road.

Thunderstorm Wind, Tuscola

When
June 14, 3:00 PM EST
Where
Tuscola County, 1 mi N of Cass City
Measured
52 kt (60 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
43.450, -84.083

A trained spotter reported an 8 inch tree limb blown down.

Thunderstorm Wind, Saginaw

When
June 14, 3:05 PM EST
Where
Saginaw County, 6 mi WNW of Saginaw
Measured
54 kt (62 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
42.683, -83.033

Trees were reported down.

Thunderstorm Wind, Bay

When
June 14, 3:05 PM EST
Where
Bay County, 3 mi E of Auburn
Measured
54 kt (62 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
43.700, -82.933

Local law enforcement reported power lines and a tree down.

Thunderstorm Wind, Saginaw

When
June 14, 3:08 PM EST
Where
Saginaw County, Freeland
Measured
53 kt (61 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
43.117, -83.683

Several trees and tree limbs were blown down.

Hail, Genesee

When
June 14, 3:12 PM EST
Where
Genesee County, Mt Morris
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
42.567, -83.033

Thunderstorm Wind, Livingston

When
June 14, 3:15 PM EST
Where
Livingston County, Howell
Measured
56 kt (64 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
43.050, -83.983

Trees were reported blown down.

Thunderstorm Wind, Sanilac

When
June 14, 3:15 PM EST
Where
Sanilac County, Marlette
Measured
55 kt (63 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
43.517, -83.200

Three large trees were reported down.

Hail, Sanilac

When
June 14, 3:18 PM EST
Where
Sanilac County, Tyre
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
42.800, -83.617

Hail, Huron

When
June 14, 3:20 PM EST
Where
Huron County, Ulby
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
43.800, -83.000

Thunderstorm Wind, Huron

When
June 14, 3:20 PM EST
Where
Huron County, Ulby
Measured
54 kt (62 mph) estimated gust
Reported by
UTILITY COMPANY
Coordinates
43.233, -83.917

Several utility poles were down.

Thunderstorm Wind, Huron

When
June 14, 3:20 PM EST
Where
Huron County, Bad Axe
Measured
53 kt (61 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
43.333, -83.750

A tree was reported blown down.

Thunderstorm Wind, Oakland

When
June 14, 3:30 PM EST
Where
Oakland County, Davisburg
Measured
56 kt (64 mph) estimated gust
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
43.600, -84.000

Several trees were reported down.

Thunderstorm Wind, Oakland

When
June 14, 3:35 PM EST
Where
Oakland County, Holly
Measured
52 kt (60 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
43.483, -83.400

Large tree limbs were reported blown down.

Thunderstorm Wind, Macomb

When
June 14, 3:57 PM EST
Where
Macomb County, Disco
Measured
54 kt (62 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
43.667, -82.900

A trained spotter estimated a 62 mph thunderstorm wind gust.

Thunderstorm Wind, Lapeer

When
June 14, 4:00 PM EST
Where
Lapeer County, Clifford
Measured
56 kt (64 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
43.700, -82.933

Large trees were reported blown down.

Thunderstorm Wind, Macomb

When
June 14, 4:00 PM EST
Where
Macomb County, Sterling Hgts
Measured
53 kt (61 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
43.517, -83.550

Large tree limbs were reported blown down, along with a patio swing overturned. Shingles were ripped off a roof.

Thunderstorm Wind, Oakland

When
June 14, 4:08 PM EST
Where
Oakland County, Oxford
Measured
52 kt (60 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
43.517, -83.550

Large tree limbs were reported blown down.

Thunderstorm Wind, Macomb

When
June 14, 4:20 PM EST
Where
Macomb County, Romeo
Measured
52 kt (60 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
43.483, -83.400

Six inch diameter tree limbs were reported blown down.

Thunderstorm Wind, St. Clair

When
June 14, 4:44 PM EST
Where
St. Clair County, Ruby
Measured
54 kt (62 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
43.617, -83.167

A large tree was reported blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2005Every state in 2005This day in weather historyWarnings in Michigan, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459152, 5459161, 5459162, 5459153, 5459163, 5459164, 5459165, 5459166, 5459154, 5459156, 5459167, 5459168, 5459155, 5459157, 5460006, 5459160, 5460002, 5460013, 5459159, 5459158, 5460007, 5460008, 5460003, 5460009, 5460005, 5460004, 5460010, 5460011, 5460012, 5460014.